• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Prozac

H

hirwin

Member
Joined
Apr 14, 2009
Messages
5
Hello. I just started Prozac last week, 20 mg. once a day and today will be the 7th day I've been on it. I have actually felt worse since starting it. I have been taking 3-4 xanax a day on top of the prozac, where I was only taking 2. I had to get up and leave a meeting today at school in front of the staff because I was having a full blown panic attack! I also have not been wanting to eat and have felt naseous in general! Is this normal? I don't remember this the first time, many years ago, that I took Prozac, but I wasn't working then and was at home w/ my children so maybe I'm noticing it more being out in public. I am a kindergarten teacher and it has been very hard dealing w/ my problems and being a productive teacher. We only have 4 wks. left so I'm trying to see the light at the end of the tunnel! Thanks for any advice or thoughts!! :confused:
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
I'm lucky I suppose because I get my panic attacks at night when I'm trying to get to sleep.I'm not on anything for anxiety but I wish i was.
 
S

*Sapphire*

Guest
Hi

I'm sorry to hear you are feeling so unwell from your anti-depressant.
The only thing I can say is that often when i have been on anti-depressants I have been told by my doctor that sometimes you can feel worse before you start to feel better, which is absurd I know! But in my experience it has usually been true!

However I looked the side-effects up on Prozac (because I have been on it myself) and anxiety/agitation and decreased appetite/nausea can be possible side-effects, I found this site to be helpful for looking at the possible side-effects
http://www.netdoctor.co.uk/medicines/100002193.html
although i must stress that to get a reliable definition of side-effects take a look at the leaflet enclosed with your tablets or seek advice from your doctor, as some of them may only be temporary or be an indication that the tablets are not right for you.
I would suggest discussing it with your doctor asap for peace of mind.

I hope that helps :)
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
Anti depressants can take several weeks to work so you may experience the symtoms of the illness for a while yet as well as side effects. Keep in touch with your GP.As you are in a stressful job try and make time for yourself in the evenings.
 
invise

invise

Well-known member
Joined
Dec 11, 2008
Messages
192
Location
Aberdeen
Hey there,

I take prozac too, 40mg just now. When I started I got really sicky and horrible for about the first week too. After that it got better though. They didnt really 'kick in' with the anti-D affect until between 1 - 2 months. If your really worried go see your doc, but its probably quite normal. Was certainly the case for me at least.
 
Thread starter Similar threads Forum Replies Date
FloofyDoggos Generalized Anxiety Disorder Forum 1
Top